MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLIF HOLDER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLIF HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 389.102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the 90 degree up biting laminectomy punch was found to be broken and posterior lumbar interbody fusion (plif) holder was found dup lot scrap during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves one (1) plif holder.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The plif holder (part # 389.102/ lot # a7ka04) was received at us cq.The device was missing its pivot screw proximal to the handle.There were no other defects to note with the device.There was no evidence of device breakage.The overall complaint was not confirmed as the device was not broken.Dimensional inspection was not performed due to a conclusive finding of a missing component.The overall complaint was not confirmed for the received plif holder (part # 389.102/ lot # a7ka04) as there was no evidence of device breakage.The device was missing one of its pivot screws.Although no definitive root cause can be determined, the device may have lost one if its pivot screws while in use or while being handled.The pivot screw's stakes may have failed which lead to it being loose and coming undone.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part number: 389.102.Synthes lot # 4229416.Supplier lot # a7ka04.Release to warehouse date: (b)(6) 2001.Supplier: diwymed.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLIF HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9268159
Report Number2939274-2019-61903
Device Sequence Number2272450
Product Code LXH
UDI-Device Identifier10705034774541
UDI-Public(01)10705034774541
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.102
Device Catalogue Number389.102
Device Lot Number4229416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1